MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICMO13.2
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon inserted and removed a 13.2mm vticmo13.2 implantable collamer lens, -17.50/+4.0/070 (sphere/cylinder/axis), within the same surgery due to the lens was inserted upside down in the patients left eye (os).There was no patient injury.The lens was replaced with another same model/length lens and the problem was resolved.The cause of the event was unknown.Post-op, the patient had blurred vision and 1 + cell.See mfr.Report # 2023826-2023-01781 for replacement lens.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key16922083
Report Number2023826-2023-01687
Device Sequence Number6921121
Product Code QCB
UDI-Device Identifier00841542121330
UDI-Public00841542121330
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberVTICMO13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Initial Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # UNK; FOAM TIP PLUNGER MODEL FTP - LOT # UNK; INJECTOR MODEL MSI-PF - LOT # UNK
Patient Age23 YR
Patient SexMale